Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2012 Apr 23;2012. pii: bcr1220115450. doi: 10.1136/bcr.12.2011.5450.

Use of phentolamine in the treatment of Epipen induced digital ischaemia.

Author information

  • 1Accident and Emergency Department, New Cross Hospital, Wolverhampton, UK. j.xu@nhs.net

Abstract

A 33-year-old lady accidentally injected norepinephrine into her right thumb while cleaning the first aid box where a spare Epipen for her son was kept. She presented with pain, pallor and swelling to the distal phalanx of the right thumb. After a prompt literature search and discussing the case with the National Poisons Information Service, local injection of 0.15 ml (1.5 mg) of phentolamine in 1 ml of 2% lignocaine was advised. Peripheral perfusion was restored immediately after injection and fully recovery was noted at the review clinic the following day. The presentation of this case in the accident and emergency department prompted phone calls and literature search to define the most appropriate evidence-based management for this situation. The authors conclude that local infiltration of phentolamine is the treatment of choice and this highlighted the need for local treatment protocols.

PMID:
22604768
[PubMed - indexed for MEDLINE]
PMCID:
PMC3339185
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Write to the Help Desk